MARTIN BLACK, M.D.; LIONEL RABIN, M.D.; NATHAN SCHATZ, M.D.
Two patients developed a syndrome closely simulating the 'lupoid' form of chronic active hepatitis during prolonged therapy with macrocrystalline nitrofurantoin. Symptoms and biochemical indices of hepatocellular necrosis abated rapidly after discontinuation of drug therapy, but smooth muscle and antinuclear antibodies remained detectable more than 1 year later. The serologic features of the disease and a strongly positive lymphocyte transformation test in one of the patients suggest that the disorder may have been immunologically mediated.
BLACK M, RABIN L, SCHATZ N. Nitrofurantoin-Induced Chronic Active Hepatitis. Ann Intern Med. 1980;92:62–64. doi: https://doi.org/10.7326/0003-4819-92-1-62
Download citation file:
Published: Ann Intern Med. 1980;92(1):62-64.
Gastroenterology/Hepatology, Liver Disease.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use